Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Had wrist surgery, stopped taking percocet, ibuprofen, started exlax, stool softener and have constipation. Explain

How long can constipation last before it is serious? I had wrist surgery a week ago today due to an injury incurred 4 days prior. I stopped taking Percocet and 600 mg Ibuprophen a couple days ago. I started with Exlax and stool softener two days ago. Since the injury, I ve had difficulty with the three bowel movements since with little waste removed. It is very uncomfortable and I am concerned.
Asked On : Sat, 26 Jan 2013
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response

Thanks for the query

It looks like you are having drug induced constipation secondary to Percocet. Here are my suggestions to you

1. Stop taking Percocet, ask your orthopedician if you can shift over to Tramadol instead
2. Continue taking stool softener. I recommend Syp Lactulose 15 ml twice daily and then on SOS basis
3. Drink plenty of water and high fibre diet rich in fruits and vegetables.

I hope I was of help

Answered: Fri, 22 Nov 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor